Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Suffering from rheumatoid arthritis and hypertension. Taking calcium, folitrax and defcort. What are the side effects? Swelling and pain in the finger joints

i am 50 yr old female . i am suffering from rhumatoid arthiritis from past 1 and half yrs i am on hcqs 400 per day calcium and defcort 6 mg half tab alternate day but still finger joints of hand are slightly swollen and some pain in ankle doc has advised folitrax 7.5 mg per week i am worried abt side effects i am also hypertensive and on medication . please advise abt the line of treatment and precautons and side effects
Asked On : Sun, 9 Dec 2012
Answers:  1 Views:  148
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Methotrexate is one of he very important drug in the management of rheumatoid arthritis.
In fact this drug should have been started right on first day when your RA was diagnosed.
Although methotrexate has various side effects but generally it is tolerated very well.
You may take methotrexate in the dose of 15 mg once a week along with folic acid 5 mg once a week.( it helps in reducing the side effects of methotrexate ).
The most common side effects of methotrexate are
Liver damage
Lung disease
Sores on skin and in the mouth
Hair loss
A regular blood counts and liver function tests are done on regular basis to look for any serious side effects.

Answered: Sun, 9 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor